Alert archive / Florida / Coastal Flood Statements in 2013

Coastal Flood Statement 1, NWS Miami, FL

April 26, 2013Miami-Dade County, Florida

NWS Miami, FL issued this coastal flood statement at Apr 26, 2013, 3:53 AM EDT for Miami-Dade County, Florida. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2013, 3:53 AM EDT (07:53 UTC)
Expired
Apr 28, 2013, 2:00 AM EDT
In force
46 hr
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WHUS42 KMFL 260753
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
353 AM EDT FRI APR 26 2013

...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH
BEACH THROUGH THE WEEKEND...

FLZ173-280600-
/O.NEW.KMFL.CF.S.0001.130426T0753Z-130428T0600Z/
COASTAL MIAMI DADE-
353 AM EDT FRI APR 26 2013

...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH
BEACH THROUGH THE WEEKEND...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING AROUND HALF OF A
  FOOT ABOVE NORMAL AND MAY LEAD TO MINOR STREET FLOODING AROUND
  THE NORMAL HIGH TIDE CYCLES ALONG THE BAY SIDE OF SOUTH BEACH IN
  THE TYPICALLY FLOOD PRONE AREAS EXTENDING NORTH FROM 5TH STREET.

* TIMING...AROUND HIGH TIDE...WHICH ARE SCHEDULED EARLY THIS
  MORNING AROUND DAYBREAK AND AGAIN THIS EVENING AROUND SUNSET. 

* IMPACTS...STANDING WATER ON ROADS ALONG THE BAY SIDE OF SOUTH
  BEACH EXTENDING NORTH FROM 5TH STREET. STANDING WATER COULD
  LINGER ON STREETS A FEW HOURS PAST HIGH TIDE AND LEAD TO PARTIAL
  ROAD CLOSURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY!

$$
3 follow-up statements
154 
WHUS42 KMFL 261511
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1111 AM EDT FRI APR 26 2013

...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH
THROUGH THE WEEKEND...

FLZ173-262315-
/O.CON.KMFL.CF.S.0001.000000T0000Z-130428T0600Z/
COASTAL MIAMI DADE-
1111 AM EDT FRI APR 26 2013

...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH
THROUGH THE WEEKEND...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING AROUND HALF OF A 
  FOOT ABOVE NORMAL AND MAY LEAD TO MINOR STREET FLOODING AROUND 
  THE NORMAL HIGH TIDE CYCLES ALONG THE BAY SIDE OF SOUTH BEACH 
  IN THE TYPICALLY FLOOD PRONE AREAS EXTENDING NORTH FROM 5TH 
  STREET. 

* TIMING...AROUND HIGH TIDE...WHICH ARE SCHEDULED LATER THIS
  EVENING AROUND 930 PM.

* IMPACTS...STANDING WATER ON ROADS ALONG THE BAY SIDE OF SOUTH 
  BEACH EXTENDING NORTH FROM 5TH STREET. STANDING WATER COULD 
  LINGER ON STREETS A FEW HOURS PAST HIGH TIDE AND LEAD TO 
  PARTIAL ROAD CLOSURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY!

$$
016 
WHUS42 KMFL 262359
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
759 PM EDT FRI APR 26 2013

...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH
THROUGH THE WEEKEND...

FLZ173-280600-
/O.CON.KMFL.CF.S.0001.000000T0000Z-130428T0600Z/
COASTAL MIAMI DADE-
759 PM EDT FRI APR 26 2013

...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH
THROUGH THE WEEKEND...

* COASTAL FLOODING...WATER LEVELS ARE RUNNING AROUND HALF OF A 
  FOOT ABOVE NORMAL AND MAY LEAD TO MINOR STREET FLOODING AROUND 
  THE NORMAL HIGH TIDE CYCLES ALONG THE BAY SIDE OF SOUTH BEACH 
  IN THE TYPICALLY FLOOD PRONE AREAS EXTENDING NORTH FROM 5TH 
  STREET. 

* TIMING...AROUND HIGH TIDE...WHICH ARE SCHEDULED LATER THIS
  EVENING AROUND 930 PM AND AT AROUND 10 AM SATURDAY. 

* IMPACTS...STANDING WATER ON ROADS ALONG THE BAY SIDE OF SOUTH 
  BEACH EXTENDING NORTH FROM 5TH STREET. STANDING WATER COULD 
  LINGER ON STREETS A FEW HOURS PAST HIGH TIDE AND LEAD TO 
  PARTIAL ROAD CLOSURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY!

$$
021 
WHUS42 KMFL 271419
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1019 AM EDT SAT APR 27 2013

FLZ173-280600-
/O.CON.KMFL.CF.S.0001.000000T0000Z-130428T0600Z/
COASTAL MIAMI DADE-
1019 AM EDT SAT APR 27 2013

...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH
THROUGH THE WEEKEND...

* COASTAL FLOODING...WATER LEVELS ARE JUST UNDER ONE-HALF FOOT
  ABOVE NORMAL. THIS MAY LEAD TO MINOR STREET FLOODING AROUND THE
  NORMAL HIGH TIDE CYCLES ALONG THE BAY SIDE OF SOUTH BEACH IN THE
  TYPICALLY FLOOD PRONE AREAS EXTENDING NORTH FROM 5TH STREET.

* TIMING...AROUND HIGH TIDE...WHICH IS SCHEDULED HIS EVENING
  AROUND 1030 PM.

* IMPACTS...STANDING WATER ON ROADS ALONG THE BAY SIDE OF SOUTH 
  BEACH EXTENDING NORTH FROM 5TH STREET. STANDING WATER COULD 
  LINGER ON STREETS A FEW HOURS PAST HIGH TIDE AND LEAD TO 
  PARTIAL ROAD CLOSURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY!

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 26, 2:47 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 26, 2:47 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
247 AM EDT FRI APR 26 2013

.DISCUSSION...
VERY DRY CONDITIONS CONTINUE OVER SOUTH FLORIDA...WITH A
PRECIPITABLE WATER VALUES LAST NIGHT OF ONLY ABOUT TWO-THIRDS OF AN
INCH...OR ABOUT 60 PERCENT OF NORMAL. HIGH PRESSURE WILL REMAIN IN
CONTROL TODAY...WITH EAST TO NORTHEAST FLOW AND DRY CONDITIONS
CONTINUING. A WEAK FRONTAL BOUNDARY ACROSS CENTRAL FLORIDA EARLY
THIS MORNING WILL WASH OUT AROUND THE LAKE LATER TODAY. THERE WAS A
THIN BAND OF MOISTURE ALONG THIS BOUNDARY...BUT DRY CONDITIONS ARE
EXPECTED TO CONTINUE.

THE MEDIA REPORTED MINOR STREET FLOODING IN MIAMI BEACH AT ALTON AND
10TH AROUND HIGH TIDE...WITH SOME WATER COMING OUT OF THE DRAIN AND
POOLING OF WATER BY THE CURB. WATER LEVELS WERE RUNNING ABOUT HALF A
FOOT ABOVE NORMAL...AND THIS IS OCCURRING DUE TO THE SPRING TIDES
AND THE LUNAR PERIGEE TODAY. A COASTAL FLOOD STATEMENT WILL BE
ISSUED THIS MORNING FOR MIAMI BEACH...DUE TO THE NUISANCE TO MINOR
FLOODING THAT WILL OCCUR AROUND HIGH TIDES THIS WEEKEND.

THE UPPER RIDGE ACROSS THE GULF AND STRETCHING ACROSS SOUTH FLORIDA
WILL BEGIN TO BREAK DOWN THIS WEEKEND DUE A SERIES OF SHORTWAVES
MOVING ACROSS THE MIDWEST AND OHIO VALLEY. DRY AND WARM CONDITIONS
WILL CONTINUE ON SATURDAY...WITH MOISTURE SLOWLY RETURNING TO THE
REGION ON SUNDAY. SURFACE HIGH PRESSURE WILL REMAIN OVER THE WESTERN
ATLANTIC...CENTERED EAST OF THE NORTHEAST CONUS...WITH EASTERLY FLOW
CONTINUING. 500MB TEMPS ARE EXPECTED TO BE -12 TO -13C ON
SUNDAY...BUT WARM AND DRY AIR WILL REMAIN IN THE LOW/MID LEVELS. SO
ONLY A FEW SHOWERS ARE POSSIBLE ON SUNDAY ALONG THE GULF COAST AS
MOISTURE SLOWLY INCREASES.

MORE OF A ZONAL FLOW IS EXPECTED ON MONDAY...AND MODELS ARE
INDICATING A WEAK SHORTWAVE COULD MOVE ACROSS THE FLORIDA PENINSULA
ON MONDAY. A COUPLE STRONG STORMS CANNOT BE RULED OUT ACROSS THE
INTERIOR...WITH HAIL AND STRONG WIND GUSTS THE MAIN CONCERNS DUE TO
COLD TEMPERATURES ALOFT (-12 TO -13C)...DRY AIR IN THE MID
LEVELS...AND DECENT MID LEVEL LAPSE RATES. CUT POPS BACK TO SLIGHT
CHANCE FOR THE EAST COAST SOUTH OF PALM BEACH COUNTY SINCE 10-15
KNOT EASTERLY FLOW WILL CONTINUE. SO ONLY A FEW SHOWERS ARE POSSIBLE
FOR THE EAST COAST...WITH STORMS CONCENTRATING ACROSS THE INTERIOR
AND TOWARDS THE GULF COAST.

LOW LEVEL FLOW WILL WEAKEN AND SHIFT MORE TO THE EAST SOUTHEAST ON
TUESDAY...DUE TO A WEAK SHORTWAVE MOVING INTO THE CAROLINAS.
PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 1.5 INCHES...WHICH
IS ABOVE NORMAL FOR THIS TIME OF YEAR. A 200MB 90-100 KT JET IS
EXPECTED TO MOVE OVER THE REGION ON TUESDAY...AND COLD TEMPERATURES
WILL REMAIN ALOFT (-12C 500MB). SO SOME STRONG STORMS ARE A
POSSIBILITY AGAIN ON TUESDAY. STORMS ARE FORECAST TO BE CLOSER TO
THE EAST COAST METRO AREAS DUE TO WEAKER SEA BREEZE BOUNDARIES.
SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY. SO BUMPED UP POPS TO
40 PERCENT FOR TUESDAY AND WEDNESDAY. HIGHS WILL REMAIN IN THE LOW
TO MID 80S...WITH LOWS IN THE 60S TO LOWER 70S.

A MORE SIGNIFICANT TROUGH IS FORECAST TO DIG ACROSS THE MIDDLE OF
THE NATION ON THURSDAY...WITH A COLD FRONT PUSHING INTO THE
SOUTHEAST. A STRONGER SHORTWAVE/UPPER LOW IS EXPECTED TO MOVE EAST
ACROSS THE GULF AND TOWARDS THE FLORIDA PENINSULA ON THURSDAY. A
BROAD AREA OF LOW PRESSURE IS ALSO EXPECTED TO DEVELOP OVER THE
EASTERN GULF...ACROSS FLORIDA AND INTO THE WESTERN ATLANTIC. THE
GFS AND ECMWF GENERALLY AGREE ON THIS SCENARIO...AND THURSDAY
COULD BE A WET AND ACTIVE DAY IF THIS PATTERN PANS OUT.

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD WITH LIGHT TO
MODERATE NORTHEAST WINDS CONTINUING. GULF COAST SEA BREEZE WILL LEAD
TO A WIND SHIFT AT APF THROUGH THE AFTERNOON PERIOD WITH AROUND 10
KT WESTERLY WINDS. SIMILAR TO YESTERDAY...FEW/SCT SHALLOW CU FIELD
WILL SETUP THROUGH THE LATE MORNING AND AFTERNOON PERIOD...MAINLY
INLAND OF THE TAF SITES.

&&

.MARINE...
MODERATE EAST TO NORTHEAST WINDS MAINLY IN THE 10 TO 15 KNOT RANGE
ARE EXPECTED ACROSS THE REGIONAL WATERS THROUGH THE UPCOMING
WEEKEND WITH SEAS FORECAST TO BE WELL BELOW ADVISORY LEVELS.

&&

.FIRE WEATHER...
MINIMUM RELATIVE HUMIDITIES ACROSS GLADES...HENDRY AND INTERIOR
COLLIER COUNTY COULD REACH NEAR CRITICAL VALUES THIS AFTERNOON FOR
A COUPLE OF HOURS. LOW LEVEL MOISTURE WILL THEN SLOWLY INCREASE
ACROSS SOUTH FLORIDA THIS WEEKEND THROUGH NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  83  71  82  72 / 0 0 -  -
FORT LAUDERDALE  83  73  83  74 / 0 0 0 -
MIAMI            84  71  83  73 / 0 0 0 -
NAPLES           87  66  89  66 / 0 0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...85/AG
Hazardous weather outlook, Apr 25, 10:00 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1000 PM EDT THU APR 25 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
261000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1000 PM EDT THU APR 25 2013

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
ATLANTIC BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERSISTENT EAST TO NORTHEAST ONSHORE FLOW WILL CONTINUE THROUGH
THE PERIOD...WITH AT LEAST A SLIGHT RISK FOR RIP CURRENTS AT THE
ATLANTIC BEACHES.

MINOR STREET FLOODING IS POSSIBLE FRIDAY AND INTO THE UPCOMING
WEEKEND AT MIAMI BEACH DUE TO ABOVE NORMAL TIDES. HOWEVER,
SIGNIFICANT IMPACTS ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Coastal Flood Statements in Florida, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.